Thunderstorm Wind, Tooele
- When
- June 17, 2:30 PM MST to 2:45 PM MST
- Where
- Tooele County, Knolls
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.717, -113.283
Measured by Knolls Mesonet
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 17, 9:25 AM MST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1025 AM MDT FRI JUN 17 2005
.SYNOPSIS...A STRONG SOUTHWEST FLOW WILL BE OVER THE AREA THROUGH
THE WEEKEND. A MOSTLY DRY COOL FRONT WILL MOVE INTO NORTHERN AREAS
THIS AFTERNOON AND EVENING.
&&
.DISCUSSION...WINDY AND BASICALLY DRY DAY ON TAP FOR THE AREA TODAY.
FRONT APPEARS TO BE SLOSHING AROUND WENDOVER THIS MORNING. MSAS
MSLP ANALYSIS PUTS THE SURFACE TROF ON ROUGHLY A LOGAN TO ELY NEVADA
LINE AS OF 15Z. PRESSURE GRADIENT IS NICE AND TIGHT SOUTH OF THE
FRONT WITH PEAK GUSTS IN THE UPPER 40S MPH RANGE...INCLUDING 47 MPH
AT MILFORD. BOTH THE GFS AND ETA BRING THE FRONT THROUGH SLC ON OR
JUST AFTER 00Z TONIGHT. IT WILL BE PLENTY SHALLOW SINCE OUR 700 MB
WINDS WILL REMAIN SOUTHWESTERLY FOR A FEW HOURS BEFORE SHIFTING
LATER ON THIS EVENING. ATMOS IS PRETTY STABLE ACROSS THE AREA
THROUGH THE DAY AND EVENING SO REALLY DO NOT EXPECT ANY STRONG
CONVECTION TO DEVELOP ALONG THE FRONT. SURFACE DEWPOINTS HAVE
DROPPED SIGNIFICANTLY FROM READINGS YESTERDAY AT THE SAME TIME.
FRONT RETREATS TO THE NORTH SATURDAY AS A VORT LOBE ROTATES SOUTH
ALONG THE BACKSIDE OF THE UPPER LOW ALONG THE WEST COAST...THEN
DEEPENING THE LOW JUST OFF SHORE AND HELPING TO TURN THE FLOW OVER
US MORE SOUTHERLY.
WILL MAKE A QUICK UPDATE FOR SKY COVER ACROSS SOME NORTHERN ZONES
OTHERWISE THE FORECAST IS IN GOOD SHAPE AT THIS TIME.
&&
.FIRE WEATHER...STRONG AND GUSTY SOUTH WINDS AND LOW HUMIDITIES WILL
RESULT IN EXTREME FIRE WEATHER CONDITIONS ACROSS SOUTHERN AND
CENTRAL UTAH ON FRIDAY. RED FLAG WARNINGS ARE POSTED FOR PORTIONS OF
CENTRAL AND SOUTHERN UTAH WHERE FUELS HAVE BECOME CRITICALLY DRY.
THE WARNINGS MAY NEED TO BE EXTENDED THROUGH THE SATURDAY BURNING
PERIOD FOR AREAS SOUTH OF THE INCOMING FRONT.
&&
.HYDRO...A FLOOD WARNING REMAINS IN EFFECT FOR THE SEVIER RIVER
THROUGH NOON SUNDAY. THE WARM TEMPERATURES WILL CONTINUE SNOWMELT
AND RESULT IN RIVER FLOWS AT OR ABOVE FLOOD STAGE THROUGH MOST OF
THE WEEKEND ON THE SEVIER. FOR SPECIFIC WATERWAYS IN NORTHERN
UTAH...LITTLE COTTONWOOD CREEK AND RIVERS FED BY THE UINTA MOUNTAINS
WILL CONTINUE TO SEE ELEVATED FLOWS AND WILL NEED TO BE MONITORED
THROUGH THE WEEKEND...HOWEVER FLOOD FLOWS ARE NOT EXPECTED AT THIS
TIME.
&&
.AVIATION...GUSTY SOUTH WINDS WILL AFFECT THE KSLC TERMINAL TODAY
WITH A WIND SHIFT TO NORTHWEST EXPECTED 00-02Z SATURDAY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLOOD WARNING FOR THE SEVIER RIVER THROUGH NOON SUNDAY.
RED FLAG WARNING SOUTHERN AND EASTERN UTAH THROUGH THIS
EVENING...FIRE ZONES 431-432-434-435-437-439>441 AND 445>449.
WIND ADVISORY WESTERN UTAH 600 AM THROUGH 1000 PM ZONES ZONES
3-5-15-16.
WY...NONE.
JACKSONHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 600 AM MDT FRI JUN 17 2005 UTZ012>021-181300- CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-WEST CENTRAL UTAH- 600 AM MDT FRI JUN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHERN UTAH. .DAY ONE... TODAY A FLOOD WARNING REMAINS IN EFFECT FOR THE SEVIER RIVER. WARM TEMPERATURES WILL CONTINUE SNOWMELT TODAY...RESULTING IN LOCAL FLOODING ALONG THE SEVIER RIVER FROM THE HEADWATERS TO THE SEVIER VALLEY AROUND RICHFIELD. HOT...DRY AND WINDY WEATHER WILL CONTINUE ACROSS SOUTHWEST AND WEST- CENTRAL UTAH TODAY...CREATING SEVERE FIRE WEATHER CONDITIONS. A RED FLAG WARNING FOR WILDLAND FIRE FIGHTERS IS IN EFFECT THROUGH 10 PM MDT BELOW ABOUT 6500 FEET ELEVATION. IN ADDITION...A WIND ADVISORY HAS BEEN ISSUED FOR THE SOUTHWEST AND WEST CENTRAL UTAH VALLEYS WHERE SOUTH WINDS OF 25-35 MPH WITH GUSTS AROUND 50 MPH ARE EXPECTED. THE WINDS WILL SUBSIDE LATE FRIDAY EVENING. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY WARM TEMPERATURES WILL CONTINUE THE HIGH ELEVATION SNOWMELT. CREEKS...STREAMS AND SMALLER RIVERS FED BY HIGH ELEVATIONS WILL HAVE INCREASED FLOWS THROUGH THE WEEKEND. A FLOOD WARNING REMAINS IN EFFECT FOR THE SEVIER RIVER AS NEAR FLOOD LEVEL FLOWS WILL REMAIN THROUGH SUNDAY. IN ADDITION...WINDY AND DRY WEATHER WILL CONTINUE THROUGH THE WEEKEND...BRINGING SEVERE FIRE WEATHER CONDITIONS TO THE LOWER ELEVATIONS OF SOUTHWEST AND WEST-CENTRAL UTAH. UTZ001>011-WYZ021-181300- CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN- WESTERN UINTA MOUNTAINS- 600 AM MDT FRI JUN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE... TODAY ABOVE NORMAL TEMPERATURES TODAY WILL CONTINUE THE HIGH ELEVATION SNOWMELT. RIVERS...CREEKS AND STREAMS WILL EXPERIENCE INCREASED FLOWS...LEADING TO LOCAL BANKFULL CONDITIONS IN AREAS WHERE HIGH ELEVATION SNOWPACK REMAINS. IN ADDITION...STRONG SOUTHWEST TO NORTHWEST WINDS WILL CONTINUE TODAY. A WIND ADVISORY HAS BEEN ISSUED FOR THE NORTHWEST UTAH DESERTS INCLUDING THE TOOELE VALLEY AND DUGWAY PROVING GROUNDS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY WARM TEMPERATURES WILL CONTINUE THE HIGH ELEVATION SNOWMELT THROUGH THE WEEKEND.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
215 PM MDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM NON-TSTM WND GST TOOELE 40.54N 112.30W
06/17/2005 65 MPH TOOELE UT MESONET
&&
MSThe Salt Lake City radar (KMTX), 93 km away, was scanning. The volume nearest the first event began at 21:31 UTC.
2 thunderstorm wind. Local standard time, as filed.
Measured by Knolls Mesonet
Measured by Tintic HS AWS sensor
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462245, 5462244.